Late Onset Dipeptidyl Peptidase -4 Inhibitor Associated Seronegative Rheumatoid Arthritis
Drug-induced arthritis is not an uncommon scenario. DPP-4 inhibitors could potentially cause adverse-events mediated by cytokine-induced inflammation leading to arthritis. The activity of the DPP-4 enzyme could be inversely related to the development of rheumatoid arthritis, explaining the increased inflammatory activity with its inhibition by a drug. We discuss a 72-year-old gentleman with twenty-three years of history of type 2 diabetes mellitus, who after 6 years of treatment with a DPP-4 inhibitor, developed features of inflammatory arthritis and fulfilled the criteria for seronegative rheumatoid; which eventually subsided after stopping the drug.
Keywords: DDP-4 inhibitor; diabetes mellitus; Nepal; rheumatoid arthritis; seronegative
Copyright (c) 2021 Binit Vaidya, Bhojraj Adhikari, Manisha Bhochhibhoya, Shweta Nakarmi
This work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International License.
Journal of Nepal Health Research Council JNHRC allows to read, download, copy, distribute, print, search, or link to the full texts of its articles and allow readers to use them for any other lawful purpose. Copyright is retained by author. The JNHRC work is licensed under a Creative Commons Attribution-NonCommercial 4.0 International (CC BY-NC 4.0).